Side effects from ritilan

iVillage Member
Registered: 07-22-2010
Side effects from ritilan
3
Fri, 07-23-2010 - 5:42pm

I just started my 6 year old son on Ritilan (short acting-5mg) about 2 weeks ago. While I am noticing some positive changes,I'm curious about a couple issues. Sometimes it sounds like he's slurring his words,has anyone experienced this? Also,it's like pulling teeth to get him to go do things like ride his bike,which he loves to do. Are these normal and will they improve in time? He's only been taking 5 mg,today is the first day we tried 5mg in the morning and 5mg in the afternoon. Any input would be great!

iVillage Member
Registered: 06-10-2007
Sat, 07-24-2010 - 12:40am
Yes, sometimes when

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 07-22-2010
Fri, 07-23-2010 - 11:19pm

Thanks for the input...this is so frustrating trying to figure out exactly what he needs...His focus seems to be a little better as well as less fidgeting and less outbursts. So they can have side effects from not taking a high enough mg? I would expect it from too much,but can it be from not enough also?

iVillage Member
Registered: 06-10-2007
Fri, 07-23-2010 - 10:15pm

HI, and welcome


Maybe it isn't the right med, or it is too much, or not enough. 5 mg short acting is a small dose, but I have heard of kids taking 2.5 mgs.


A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.